1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Anti-inflammatory steroid injection

Discussion in 'Diabetes Discussions' started by mayoburt, Sep 20, 2018.

  1. mayoburt

    mayoburt Type 2 · Well-Known Member

    Messages:
    45
    Likes Received:
    163
    Trophy Points:
    53
    Hi people I had the above injection yesterday in my knee. Had ti go see my GP today because I have a virus but my problem was that this morning my BG was 14.5 on getting up and after 2 small slices if protein bread went to 17.9 my readings have not dropped much at all. Mentioned to my GP about the injection and he said that steroid can mess with BG levels (great) I have had single readings for the past 12 months going on the low carb diet and now
    this has anyone else experienced this
     
  2. Deleted Account

    Deleted Account · Guest

    Absolutely!
    To give you an idea of the affects, having type 1, I was able to counteract the steroid affects with 40% extra insulin for the next 4 days.
    The BG affects left after a few days.

    However, the next time a physio suggested a steroid injection, I insisted we tried alternatives to avoid this.

    Fingers crossed your injection was a one-off, your knee improves and your BG returns to normal.
     
    • Agree Agree x 1
  3. Tickledpinknot

    Tickledpinknot Other · Member

    Messages:
    19
    Likes Received:
    32
    Trophy Points:
    53
    Definitely! I have 8mg steroids IV before my chemo then am meant to take 3x2mg steroids for 3 days after.
    On the day of chemo, BG 6.6 in morning, too high for meter to read before bed. Next few days difficult to manage and effects of steroids usually resolved after 4 days. Just in time to start all over again!

    I’m assuming your GP helped you to decide whether the benefits of the injection are worth the spike in BG.
     
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook